Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 55, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2018, 4:46 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 4:46 PM MST (23:46 UTC)
- Expired
- Jul 26, 2018, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 60 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WGUS55 KFGZ 262346 FFWFGZ AZC025-270245- /O.NEW.KFGZ.FF.W.0055.180726T2346Z-180727T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Flagstaff AZ 446 PM MST THU JUL 26 2018 The National Weather Service in Flagstaff has issued a * Flash Flood Warning for... Yavapai County for an area just west of Camp Verde in west central Arizona... * Until 745 PM MST * At 444 PM MST, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Camp Verde. This includes the following streams and drainages...Beaver Creek... Cherry Creek...West Clear Creek...Grief Hill Wash... Verde River and Gaddis Wash. This includes the following highways... Interstate 17 between mile markers 281 and 288. State Route 260 between mile markers 218 and 227. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Move to higher ground now. Act quickly to protect your life. && LAT...LON 3459 11179 3451 11177 3448 11195 3459 11197 $$ ET
2 follow-up statements
317 WGUS75 KFGZ 270116 FFSFGZ Flash Flood Statement National Weather Service Flagstaff AZ 616 PM MST THU JUL 26 2018 AZC025-270245- /O.CON.KFGZ.FF.W.0055.000000T0000Z-180727T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai- 616 PM MST THU JUL 26 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR YAVAPAI COUNTY... At 615 PM MST, National Weather Service Flagstaff Doppler radar indicated that light rain was still falling in the Camp Verde area. Law enforcement officials reported numerous areas of flooding just east of Camp Verde, including Verde Lakes Subdivision, Old Church Road and near milemarker 223 1/2 along SR260. Some locations that will experience flooding include... Verde Lakes. This includes the following streams and drainages...Beaver Creek... Cherry Creek...West Clear Creek...Cienega Creek...Grief Hill Wash... Verde River and Gaddis Wash. This includes the following highways... State Route 260 between mile markers 218 and 227. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3459 11179 3451 11177 3448 11195 3459 11197 $$
518 WGUS75 KFGZ 270242 FFSFGZ Flash Flood Statement National Weather Service Flagstaff AZ 742 PM MST THU JUL 26 2018 AZC025-270250- /O.EXP.KFGZ.FF.W.0055.000000T0000Z-180727T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai- 742 PM MST THU JUL 26 2018 ...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 745 PM MST... At 740 PM MST, National Weather Service Flagstaff Doppler radar indicated occasional light rain showers in the Camp Verde area. No further reports of flooding have been received and water levels are receding. Areas creeks, washes and other poorly drained locations may still have higher than normal water levels this evening, but flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3459 11179 3451 11177 3448 11195 3459 11197 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:36 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 26, 2:36 PM MST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 236 PM MST Thu Jul 26 2018 .SYNOPSIS...Excessive heat will continue for the lower valleys of northern Arizona today. Otherwise, typical isolated to scattered thunderstorms will continue along the higher terrain of northern Arizona each afternoon. An increasing trend in thunderstorms is forecast over the weekend. && .DISCUSSION...High pressure remains centered over the lower Colorado River Valley today. Marginal moisture and instability have resulted in isolated to scattered showers and storms over the higher terrain of northern Arizona this afternoon. The main storm threats today are lightning and gusty outflow winds. Storms are moving to the south or southeast at about 10-15 mph. With the loss of daytime heating around sunset, expect shower activity to gradually dissipate. Excessive Heat Warnings and Advisories remain in effect this afternoon and we plan to allow these to expire this evening. The large scale high pressure ridge will make very little movement over the weekend. Increasing southerly low level flow is forecast to bring gradually increasing low level moisture northward across the area. This should lead to an uptick in thunderstorms over the weekend, and perhaps as early as Friday. With the ridge parked to our west, steering flow will keep a northerly storm motion over the weekend meaning areas along and south of the Mogollon Rim/White Mountains will be favored for storm activity. With increasing moisture, the threat for heavy rain will also increase. The increasing clouds and moisture should keep temperatures from reaching excessive levels, though they will remain on the warm side of normal through the weekend. The ridge remains over the southwest through next week keeping typical monsoon season conditions over the area. Expect daily rounds of showers and thunderstorms with temperatures trending above average. && .AVIATION...For the 00Z package...Isolated to scattered thunderstorms will persist through sunset before dissipating overnight. Brief MVFR/IFR conditions possible in isolated +RA. Winds generally light, except gusts to 45 kts in the vicinity of stronger storms. Scattered TSRA expected to re-develop around 18Z Friday. Aviation discussion not updated for amendments. && .FIRE WEATHER...Scattered showers and thunderstorms will continue over northern Arizona today, with storm motion generally from north to south into lower elevations. Temperatures and relative humidities will remain on the warm and dry side for this time of year. Storm coverage will increase slightly Friday into the weekend, with a slight downward trend in temperatures and upward trend in relative humidity. Sunday through Tuesday...Expect typical monsoon weather conditions into next week with scattered thunderstorms each day and near to slightly warmer than average temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Heat Advisory until 8 PM MST this evening FOR AZZ012-013. Excessive Heat Warning until 8 PM MST this evening FOR AZZ005-006. && PUBLIC...MCT AVIATION...MCT FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 26, 2:25 PM MST, 2 hours 21 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 225 PM MST THU JUL 26 2018 AZZ015-037-038-262215- Yavapai County Valleys and Basins-Western Mogollon Rim-Oak Creek and Sycamore Canyons- 225 PM MST THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES UNTIL 315 PM MST... At 225 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from Junipine Resort to near Clarkdale. Movement was southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Sedona, Junipine Resort, Village At Oak Creek, Garland's Oak Creek Lodge, Page Springs, Cornville, Slide Rock State Park, Red Rock State Park and Manzanita Campground. LAT...LON 3485 11160 3469 11191 3496 11215 3507 11187 TIME...MOT...LOC 2125Z 324DEG 8KT 3497 11177 3483 11202 ET
Special weather statement, Jul 26, 2:32 PM MST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
232 PM MST THU JUL 26 2018
AZZ018-262215-
Northern Gila County-
232 PM MST THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR THE STRAWBERRY AND PINE AREA OF
GILA COUNTY UNTIL 315 PM MST...
At 231 PM MST, Doppler radar was tracking a strong thunderstorm over
Geronimo Estates, or 9 miles north of Payson, moving southwest at 5
mph.
Winds in excess of 40 mph and locally heavy rainfall will be
possible with this storm.
Locations impacted include...
Geronimo Estates, Flowing Springs, Pine, Strawberry, East Verde
Estates, Whispering Pines, Geronimo Boy Scout Camp, Water Wheel Burn
At Houston Mesa Rd-
S, Beaver Valley and Water Wheel Burn At Houston Mesa Rd-N.
LAT...LON 3439 11153 3442 11148 3441 11146 3442 11146
3445 11143 3444 11140 3443 11141 3443 11143
3438 11142 3439 11139 3441 11141 3441 11140
3443 11140 3443 11137 3436 11125 3428 11138
TIME...MOT...LOC 2131Z 047DEG 5KT 3438 11139
ETLocal storm report, Jul 26, 4:25 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
425 PM MST THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FLASH FLOOD 4 SE CAMP VERDE 34.53N 111.81W
07/26/2018 YAVAPAI AZ LAW ENFORCEMENT
LOCAL POLICE REPORT FLOODING ON THE ROADWAY
AT MILEPOST 224.
&&The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:25 PM MST | Special Weather Statement | FGZ | 50 min | |
| Jul 26, 2:32 PM MST | Special Weather Statement | FGZ | 43 min | |
| Jul 26, 3:08 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 55 min |
| Jul 26, 3:15 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 45 min |
| Jul 26, 3:38 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 26, 3:56 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 49 min |
| Jul 26, 4:53 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.